Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 4, 2014, 5:20 PM EDT for Macomb County, Wayne County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 4, 2014, 5:46 PM EDT
- In force
- 26 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Macomb County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 53 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS53 KDTX 042120
SVRDTX
MIC099-163-042215-
/O.NEW.KDTX.SV.W.0069.140804T2120Z-140804T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MACOMB COUNTY IN SOUTHEAST MICHIGAN...
NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 615 PM EDT
* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GROSSE
POINT SHORES...AND WAS NEARLY STATIONARY.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GROSSE POINTE SHORES AROUND 535 PM EDT.
ST. CLAIR SHORES AND ROSEVILLE AROUND 615 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CLAIR SHORES... GROSSE POINTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 8287 4247 8287 4246 8286 4240 8288
4235 8292 4236 8303 4258 8301 4257 8285
4254 8285
TIME...MOT...LOC 2120Z 207DEG 1KT 4245 8289
HAIL...1.00IN
WIND...<50MPH
$$
MR3 follow-up statements
460
WWUS53 KDTX 042126
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT MON AUG 4 2014
MIC099-163-042215-
/O.CON.KDTX.SV.W.0069.000000T0000Z-140804T2215Z/
MACOMB MI-WAYNE MI-
526 PM EDT MON AUG 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE AND SOUTH CENTRAL MACOMB COUNTIES UNTIL 615 PM EDT...
AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. CLAIR
SHORES...AND WAS NEARLY STATIONARY.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CLAIR SHORES... GROSSE POINTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 8287 4247 8287 4246 8286 4240 8288
4235 8292 4236 8303 4258 8301 4257 8285
4254 8285
TIME...MOT...LOC 2126Z 207DEG 1KT 4245 8289
HAIL...1.00IN
WIND...<50MPH
$$
MR775
WWUS53 KDTX 042137
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
537 PM EDT MON AUG 4 2014
MIC099-163-042215-
/O.CON.KDTX.SV.W.0069.000000T0000Z-140804T2215Z/
MACOMB MI-WAYNE MI-
537 PM EDT MON AUG 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE AND SOUTH CENTRAL MACOMB COUNTIES UNTIL 615 PM EDT...
AT 536 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. CLAIR
SHORES...AND MOVING NORTHEAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. QUARTER SIZE HAIL WAS REPORTED IN ST.
CLAIR SHORES AND GROSSE POINTE SHORES WITH THIS STORM.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ST. CLAIR SHORES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4251 8287 4247 8287 4246 8286 4240 8288
4239 8289 4240 8300 4256 8296 4256 8285
4255 8285
TIME...MOT...LOC 2137Z 200DEG 4KT 4246 8288
HAIL...1.00IN
WIND...<50MPH
$$
MR705
WWUS53 KDTX 042146
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 PM EDT MON AUG 4 2014
MIC099-163-042156-
/O.CAN.KDTX.SV.W.0069.000000T0000Z-140804T2215Z/
MACOMB MI-WAYNE MI-
546 PM EDT MON AUG 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE AND SOUTH
CENTRAL MACOMB COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4251 8287 4247 8287 4246 8286 4240 8288
4239 8289 4240 8300 4256 8296 4256 8285
4255 8285
TIME...MOT...LOC 2146Z 200DEG 4KT 4247 8288
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:44 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 4, 3:44 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 344 PM EDT MON AUG 4 2014 .SHORT TERM...THROUGH TONIGHT CONVECTION ONGOING ACROSS SOUTHERN MI AS A WEAK SFC TROUGH DROPS THROUGH THE REGION. TROUGH ACTING MOSTLY LIKE A WEAK CONVERGENCE ZONE AS WIND DIRECTION SEEMS TO BE THE MOST NOTABLE FEATURE OF THE TROUGH. CURRENT CONVECTION IS FOCUSING ON THIS BOUNDARY...ALONG AND SOUTH OF I69...AS WELL AS IN THE SHADOW OF LAKE MI. SPC MESOANALYSIS SHOWS CAPE VALUES SOUTH OF THE BOUNDARY UP TO 2000 J/KG THOUGH SHEAR VALUES ARE NOT IMPRESSIVE WITH BULK SHEAR UNDER 20 KNOTS. IN ADDITION...LOW LEVEL LAPSE RATES ARE VERY GOOD BUT THE MID LEVELS ARE STILL LACKING. COVERAGE WILL INCREASE AS WE HEAD INTO THE EVENING AS A MID LEVEL SHORTWAVE TRACKS THROUGH WI AND ACROSS THE AREA. THIS WILL PROVIDE SOME BETTER SUPPORT ALOFT WHICH SHOULD HELP INCREASE COVERAGE ACROSS THE NORTHERN CWA. THERE IS A WEAK SFC LOW DEVELOPING OVER IOWA WHICH WILL RELEASE AS THE MID LEVEL WAVE PASSES AND WILL TRACK ALONG THE TROUGH...WHICH WILL STALL OVER SOUTHERN MI...LATE TONIGHT. WITH THE LOSS OF DIURNAL FORCING...CONVECTION ASSOCIATED WITH THE LOW WILL STAY TIED CLOSELY TO IT AS IT STARTS EASTWARD. MOST HIRES MODELS AGREE THAT WE SHOULD DRY OUT FOR A FEW HOURS OVERNIGHT BEFORE THE LOW TRACKS CLOSER BRINGING POPS BACK TO THE FORECAST. THERE IS RUN TO RUN CONSISTENCY WITH THIS SCENARIO THUS WE DID TAKE OUT POPS TONIGHT FOR SEVERAL HOURS. SO CONVECTION WILL WANE TONIGHT AFTER 03Z BUT AMPLE CLOUD COVER WILL KEEP SKIES CLOUDY THROUGH THE NIGHT WHICH WILL HELP KEEP TEMPS UP SLIGHTLY AS WELL IN THE LOW 60S. && .LONG TERM... LITTLE TO NO CHANGE TO AIRMASS CHARACTERISTICS WILL TAKE PLACE BETWEEN TODAY AND TUESDAY AS ATTENTION TURNS TO THE SHORTWAVE DIVING SOUTHEAST TOWARD LAKE SUPERIOR EARLY THIS AFTERNOON. THIS WAVE HAS A MODEST AMOUNT OF JET SUPPORT WHICH WILL HELP IT MAINTAIN SOME INTEGRITY AS IT SHEARS ACROSS THE CENTRAL GREAT LAKES. THE ACTIVITY ASSOCIATED WITH THIS WAVE TODAY IS LARGELY DIURNALLY DRIVEN, SO IT SEEMS A REASONABLE BET THAT THE COARSE RESOLUTION MODELS, INCLUDING THE NAM12, ARE BEING FAR TOO BULLISH IN THEIR DEPICTIONS OF CONVECTIVE PRECIP LATE TONIGHT INTO EARLY TUESDAY MORNING. STILL, FORCING SHOULD BE SUFFICIENT TO ELICIT A FEW SHOWERS OR MAINTAIN SOME SEMBLANCE OF CONVECTIVE REMNANTS, SO A BLANKET CHANCE POP THROUGH 12Z STILL SEEMS PRUDENT. GIVEN THE SIMILAR AIRMASS AND STRONGER UPPER FORCING, EXPECT TOMORROW'S CONVECTIVE RESPONSE TO BE BETTER THAN TODAY'S, SO LIKELY POPS REMAIN IN PLACE. CONVECTIVE DEVELOPMENT MAY BEGIN A BIT EARLIER IN THE DAY, BUT IS STILL EXPECTED TO LARGELY COINCIDE WITH DIURNAL HEATING. THIS IS, IN FACT, THE SCENARIO SUGGESTED BY THE ENTIRE SUITE OF HIGH RESOLUTION GUIDANCE. SEVERE WEATHER WILL NOT BE A CONCERN GIVEN WARM-MID LEVELS, BUT SMALL HAIL WILL BE POSSIBLE WITH ANY PARTICULARLY VIGOROUS UPDRAFTS ALONG WITH 40 MPH GUSTS DUE TO STORM OUTFLOWS. TRAILING SHORTWAVE WILL WORK THROUGH THE AREA ON WEDNESDAY AGAINST A BACKDROP OF RISING MID-LEVEL HEIGHTS. HIGH PRESSURE, AIDED BY THE LAKE AGGREGATE, WILL BE ENTRENCHED BY THIS TIME, SO EXPECT NOTHING MORE THAN A STRAY SHOWER ACROSS THE SOUTHERN THIRD OF THE CWA WED AFTN. NOTHING WORTH A MENTIONABLE POP ATTM. HIGH TEMPERATURES WILL REMAIN IN THE UPPER 70S TO LOW 80S, FIRMLY WITHIN NORMAL RANGES FOR MID-SUMMER, THROUGH THE FORECAST PERIOD AS HIGH PRESSURE HOLDS UNDER UPPER RIDGING. && .MARINE... SCATTERED THUNDERSTORMS CONTINUE INTO TUESDAY. OTHERWISE...FEW CONCERNS FOR MARINE PURPOSES...AS LIGHT WINDS AND LOW SIGNIFICANT WAVE HEIGHTS ARE EXPECTED THROUGH THE FORECAST PERIOD. && .AVIATION...ISSUED 129 PM EDT MON AUG 4 2014 //DISCUSSION... A WEAK SURFACE TROUGH...AN UPPER LEVEL WAVE...AND SFC LOW WILL COMBINE TO MAKE FOR A POTENTIALLY ACTIVE STRETCH OF WEATHER OVER SOUTHEAST MI. THE FORMER HAS BEGUN TO IGNITE A CU FIELD ACROSS LOWER MI AS OF 17Z...AND WITH THE AIDE OF DIURNAL INSTABILITY AND THE APPROACHING WAVE...WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. CONVECTION COULD LINGER PAST 00Z BUT COVERAGE WILL SIGNIFICANTLY DIMINISH AFTER SUNSET. A SFC LOW LOOKS TO SPIN UP ALONG THE FRONT OVER IOWA AND WILL THEN TRACK ACROSS LOWER MI ALONG THE STALLED TROUGH ON TUESDAY. THIS WILL LEAD TO ANOTHER PERIOD OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON. REFINEMENTS WILL BE MADE TO TIMING WINDOWS WHENEVER POSSIBLE. CONDITIONS WILL LIKELY FLUCTUATE DUE TO SCATTERED NATURE OF CONVECTION BUT VFR SHOULD PREVAIL OUTSIDE OF THESE STORMS. FOR DTW...SCATTERED SHRAS/TSRAS WILL BE POSSIBLE THIS AFTERNOON WITH BEST CHANCE BETWEEN 20Z-23Z...AND AGAIN TUESDAY MORNING BETWEEN 12-15Z. VFR CONDITIONS CAN BE EXPECTED AWAY FROM THE CONVECTION WITH LOCAL IFR/MVFR CIGS/VSBYS WITH ANY OF THIS ACTIVITY. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILINGS AOB 5000 FT LATE TONIGHT. * MEDIUM CONFIDENCE IN CEILINGS AOB 5000 FT TUESDAY. * MEDIUM CONFIDENCE IN THUNDERSTORMS THIS AFTERNOON AND AGAIN TUESDAY MORNING...WITH LOW CONFIDENCE OVERNIGHT TONIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DRK LONG TERM....JVC MARINE.......JVC AVIATION.....DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 4, 4:04 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 AM EDT MON AUG 4 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-050815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 404 AM EDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE TONIGHT AS FRONTAL BOUNDARY SLIDES INTO THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 40 MPH AS THEY TRACK EAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-050815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 404 AM EDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE TONIGHT AS FRONTAL BOUNDARY SLIDES INTO THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS TO 40 MPH AS THEY TRACK EAST AT 10 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Aug 4, 4:03 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 403 PM EDT MON AUG 4 2014 MIZ068-042100- LIVINGSTON- 403 PM EDT MON AUG 4 2014 ...SPECIAL WEATHER STATEMENT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOWLERVILLE...MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... COHOCTAH AND OAK GROVE BY 440 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JVC
Local storm report, Aug 4, 4:06 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 PM EDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 3 N CHELSEA 42.36N 84.02W
08/04/2014 M0.75 INCH WASHTENAW MI TRAINED SPOTTER
&&
SSSpecial weather statement, Aug 4, 4:17 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 417 PM EDT MON AUG 4 2014 MIZ076-042115- WAYNE- 417 PM EDT MON AUG 4 2014 ...SPECIAL WEATHER STATEMENT... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DOWNTOWN DETROIT...MOVING EAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DOWNTOWN DETROIT BY 450 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JVC
Special weather statement, Aug 4, 4:33 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 433 PM EDT MON AUG 4 2014 MIZ060-042130- SHIAWASSEE- 433 PM EDT MON AUG 4 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LAINGSBURG...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PERRY BY 500 PM EDT... MORRICE BY 515 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Special weather statement, Aug 4, 4:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 453 PM EDT MON AUG 4 2014 MIZ083-042145- MONROE- 453 PM EDT MON AUG 4 2014 ...SPECIAL WEATHER STATEMENT... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CARLETON...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... NEWPORT BY 510 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
Local storm report, Aug 4, 5:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 3 S CARLETON 42.02N 83.39W
08/04/2014 M1.00 INCH MONROE MI COCORAHS
RAINFALL TOTAL IN THE PAST 15 MINUTES.
&&
SSThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:11 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 26 min |
| Aug 4, 4:25 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 12 min |
| Aug 4, 5:26 PM EDT | Areal Flood Advisory | DTX | Macomb, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.